Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 72, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 25, 2011, 3:58 PM EDT for 5 counties in Virginia. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2011, 3:58 PM EDT (19:58 UTC)
- Expired
- Apr 25, 2011, 5:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bland County, VA, Grayson County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 117 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 4:07 PM EDT | HAIL 0.25 | 2 S Marion, VA | |
| Apr 25, 4:35 PM EDT | HAIL 1 | 4 Ese Marion, VA | |
| Apr 25, 4:36 PM EDT | HAIL 1 | 2 Ese Marion, VA | ON HWY 16...VEHICLES DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 593 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
452
WUUS51 KRNK 251958
SVRRNK
VAC021-077-173-185-197-252100-
/O.NEW.KRNK.SV.W.0072.110425T1958Z-110425T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
358 PM EDT MON APR 25 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SMYTH COUNTY IN SOUTHWEST VIRGINIA
SOUTHEASTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA
NORTHWESTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA
WESTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA
SOUTHWESTERN BLAND COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 500 PM EDT.
* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR THOMAS BRIDGE...OR 6 MILES SOUTHEAST OF CHILHOWIE...AND MOVING
NORTH AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3714 8158 3707 8123 3663 8150 3661 8161
3662 8162 3663 8161 3665 8164 3681 8172
TIME...MOT...LOC 1958Z 200DEG 17KT 3676 8160
$$5 follow-up statements
168
WWUS51 KRNK 252009
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
409 PM EDT MON APR 25 2011
VAC021-077-173-185-197-252100-
/O.CON.KRNK.SV.W.0072.000000T0000Z-110425T2100Z/
SMYTH VA-TAZEWELL VA-WYTHE VA-GRAYSON VA-BLAND VA-
409 PM EDT MON APR 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN BLAND...WESTERN GRAYSON...NORTHWESTERN WYTHE...
SOUTHEASTERN TAZEWELL AND SMYTH COUNTIES...
AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MARION...MOVING NORTHEAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3714 8158 3707 8123 3663 8150 3661 8161
3662 8162 3663 8161 3665 8164 3681 8172
TIME...MOT...LOC 2010Z 222DEG 25KT 3682 8151
$$398
WWUS51 KRNK 252016
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
416 PM EDT MON APR 25 2011
VAC185-252026-
/O.CAN.KRNK.SV.W.0072.000000T0000Z-110425T2100Z/
TAZEWELL VA-
416 PM EDT MON APR 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TAZEWELL COUNTY
IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3681 8164 3702 8148 3701 8147 3699 8148
3701 8144 3704 8146 3706 8140 3703 8126
3663 8150 3661 8161 3663 8161 3665 8164
TIME...MOT...LOC 2016Z 231DEG 21KT 3682 8147
$$
VAC021-077-173-197-252100-
/O.CON.KRNK.SV.W.0072.000000T0000Z-110425T2100Z/
SMYTH VA-WYTHE VA-GRAYSON VA-BLAND VA-
416 PM EDT MON APR 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN BLAND...WESTERN GRAYSON...NORTHWESTERN WYTHE AND
EASTERN SMYTH COUNTIES...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MARION...MOVING NORTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3681 8164 3702 8148 3701 8147 3699 8148
3701 8144 3704 8146 3706 8140 3703 8126
3663 8150 3661 8161 3663 8161 3665 8164
TIME...MOT...LOC 2016Z 231DEG 21KT 3682 8147
$$576
WWUS51 KRNK 252026
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT MON APR 25 2011
VAC021-077-252036-
/O.CAN.KRNK.SV.W.0072.000000T0000Z-110425T2100Z/
GRAYSON VA-BLAND VA-
426 PM EDT MON APR 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BLAND AND WESTERN
GRAYSON COUNTIES IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3693 8145 3697 8139 3695 8138 3696 8137
3696 8135 3701 8130 3703 8126 3673 8145
3672 8156 3673 8159 3681 8160
TIME...MOT...LOC 2026Z 231DEG 21KT 3686 8141
$$
VAC173-197-252100-
/O.CON.KRNK.SV.W.0072.000000T0000Z-110425T2100Z/
SMYTH VA-WYTHE VA-
426 PM EDT MON APR 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHWESTERN WYTHE AND EASTERN SMYTH COUNTIES...
AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MOUNT ROGERS NATIONAL RECREATION AREA...OR NEAR
MARION...MOVING NORTHEAST AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3693 8145 3697 8139 3695 8138 3696 8137
3696 8135 3701 8130 3703 8126 3673 8145
3672 8156 3673 8159 3681 8160
TIME...MOT...LOC 2026Z 231DEG 21KT 3686 8141
$$856
WWUS51 KRNK 252039
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
439 PM EDT MON APR 25 2011
VAC173-197-252100-
/O.CON.KRNK.SV.W.0072.000000T0000Z-110425T2100Z/
SMYTH VA-WYTHE VA-
439 PM EDT MON APR 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHWESTERN WYTHE AND EASTERN SMYTH COUNTIES...
AT 435 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL EAST OF MARION ON HIGHWAY 16. THIS STORM
WAS LOCATED NEAR MOUNT ROGERS NATIONAL RECREATION AREA...OR NEAR
MARION...MOVING NORTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3685 8150 3693 8144 3697 8140 3695 8138
3696 8137 3696 8135 3701 8130 3703 8126
3678 8142 3676 8149 3680 8152
TIME...MOT...LOC 2038Z 231DEG 21KT 3684 8142
$$969
WWUS51 KRNK 252055
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
455 PM EDT MON APR 25 2011
VAC173-197-252105-
/O.EXP.KRNK.SV.W.0072.000000T0000Z-110425T2100Z/
SMYTH VA-WYTHE VA-
455 PM EDT MON APR 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WYTHE AND EASTERN
SMYTH COUNTIES EXPIRES AT 500 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED EAST.
THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3685 8150 3693 8144 3697 8140 3695 8138
3696 8137 3696 8135 3701 8130 3703 8126
3678 8142 3676 8149 3680 8152
TIME...MOT...LOC 2055Z 231DEG 21KT 3690 8132
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:51 PM EDT, 7 minutes earlier.
Area forecast discussion, Apr 25, 3:51 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 351 PM EDT MON APR 25 2011 .SYNOPSIS... A FRONTAL BOUNDARY WAS STALLED ACROSS THE OHIO VALLEY AND THE MID MISSISSIPPI VALLEY. MOIST...SOUTHERLY FLOW WAS STREAMING INTO OUR REGION ON THE WEST SIDE OF AN AREA OF SURFACE HIGH PRESSURE. THIS PATTERN WILL CONTINUE UNTIL THE STALLED FRONT EJECTS EASTWARD AS A STRONG COLD FRONT ACROSS OUR REGION WEDNESDAY NIGHT INTO THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... MONDAY AFTERNOON...A FRONTAL BOUNDARY REMAINS STALLED FROM THE MID MISSISSIPPI VALLEY EASTWARD THROUGH THE OHIO VALLEY. SURFACE HIGH PRESSURE WAS OVER THE WESTERN ATLANTIC EAST OF THE CAROLINAS. SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED AROUND NOONTIME OVER THE NORTHERN MOUNTAINS OF NORTH CAROLINA. SINCE THAT TIME...THEY HAVE EXPANDED IN COVERAGE AND HAVE MOVED NORTH INTO FAR SOUTHWEST VIRGINIA...AND AS OF 300 PM...CROSSED INTO FAR SOUTHEAST WEST VIRGINIA. COVERAGE WAS GREATEST WEST OF I-77 AND NORTH OF I-81. ANTICIPATE COVERAGE ACROSS MAINLY WESTERN PARTS OF THE AREA HEADING INTO THE EARLY EVENING HOURS WITH THE POTENTIAL FOR ISOLATED COVERAGE EAST OF THE BLUE RIDGE. THE ACTIVITY IS DIURNAL IN NATURE AND SHOULD DISSIPATE AROUND OR SHORTLY AFTER SUNSET. LOW LEVEL MOISTURE WILL CONTINUE TO STREAM NORTH INTO THE REGION OVERNIGHT...AND POOL UNDER THE NOCTURNAL INVERSION. ANTICIPATING WIDESPREAD LOW CLOUDS TO FORM WITH SOME PATCHY FOG IN THE MOUNTAIN AND RIVER VALLEYS. FAVORED LOWS ON THE MILD SIDE OF GUIDANCE. LATE TONIGHT...WE ARE EXPECTING A WEAK DISTURBANCE TO MOVE INTO THE AREA FROM THE SOUTHWEST. WILL PROBABLY SEE PRECIPITATION FORM EARLIER IN THE MORNING TUESDAY AS COMPARED TO TODAY. BY AFTERNOON...COVERAGE SHOULD BE SCATTERED OVER THE ENTIRE AREA. SOME PARTS OF THE REGION WILL WARRANT LIKELY POPS. WITH MORE CLOUDS TOMORROW AS COMPARED TO TODAY...HIGH TEMPERATURES WILL BE LOWER...BUT STILL FAVORED THE HIGH SIDE OF GUIDANCE. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... THE REGION WILL REMAIN IN A MOIST WARM AIRMASS WITH CONTINUED MOISTURE TRANSPORT FROM THE GULF AND WESTERN ATLANTIC. CONVECTION TUESDAY AFTERNOON WILL LIKELY LINGER DEEPER INTO TUESDAY NIGHT WITH A WEAK INFLOW LOW LEVEL JET AND PASSING SHORT WAVE. CONVECTION MAY ALSO BE A RESULT OF AN OLD MCS BOUNDARY FROM THE MID WEST. THIS SHOULD PRODUCE A LITTLE MORE ORGANIZED CONVECTION THAN MONDAY WITH A FEW MORE STORMS BECOMING SEVERE. WORTH NOTING...12Z NAM PLACING MORE SEVERE POTENTIAL WITH TUESDAY CONVECTION THAN WEDNESDAY. THE NAM HAS A STRONGER LOW LEVEL INFLOW JET OF 45-55KT WHERE AS THE GFS IS AROUND 35KTS. I HAVE SEEN WHERE PREFRONTAL CONVECTION IS STRONGER THAN THE FRONTAL CONVECTION...THEREFORE NOT RULING OUT THE NAM ENTIRELY. WILL FOR THE MOST PART...MAINTAIN CONTINUITY OF THE GFS/ECMWF WITH HIGH CHANCE POPS TUESDAY EVENING. WEDNESDAY WILL BE THE BEST PERIOD TO SEE WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA. UPPER LEVEL TROUGH WILL BECOME NEGATIVELY TILTED AND WITH ABUNDANT MOISTURE/HEAT TO FEED THE STORMS...WIDE SPREAD STRONG TO SEVERE STORMS HIGHLY LIKELY. A 55-65KT LOW LEVEL JET WILL ALSO HELP DRIVE STORMS TO BECOME SEVERE WITH THE BEST THREAT BEING STRAIGHT LINE WINDS AND LARGE HAIL. FLOW DOES VEER WITH HEIGHT TO NOT RULE OUT AN ISOLATED TORNADO ACROSS THE AREA. FLASH FLOOD ALSO A POSSIBILITY WITH SLOWER MOVING OR TRAINING STORMS. AT THIS TIME...SYSTEM SHOULD BE MOVING AT A FAIR PACE TO KEEP ANY FLOODING LOCALIZED. THE BULK OF THE CONVECTION WILL ENTER SOUTHEAST WEST VIRGINIA LATE WEDNESDAY AFTERNOON...THEN SPREAD TO THE BLUE RIDGE AND PIEDMONT THROUGH THE EVENING/OVERNIGHT. INSTABILITIES WILL BE HIGH WEDNESDAY AFTERNOON TO HAVE A FEW SCATTERED STORMS DEVELOPING AHEAD OF THE MAIN CONVECTION LINE. THE FRONT WILL CLEAR THE PIEDMONT THURSDAY MORNING. BEHIND THE FRONT...PRESSURE RISES AND COLD AIR ADVECTION WILL BRING BREEZY AND GUSTY CONDITIONS TO THE REGION. AFTERNOON TEMPERATURES WILL RUN 10F ABOVE NORMAL UNTIL THE FRONT PASSES WEDNESDAY NIGHT/THURSDAY. DEW POINTS ALSO RUNNING ABOVE NORMAL WITH THE APPARENT TEMPERATURE RUNNING ABOVE ACTUALLY HOURLY TEMPERATURES BY 5F. OVERNIGHT TEMPERATURES ALSO ABOVE NORMAL BY 20F && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AN UPPER LEVEL TROUGH AND COLD POOL WILL SWING OVER THE NORTHERN HALF OF THE CWA FRIDAY. WITH SURFACE HEATING AND COOL POOL ALOFT...A FEW SCATTERED THUNDERSTORMS MAY DEVELOP PRODUCING SMALL HAIL. WEATHER CONDITIONS IMPROVE FRIDAY NIGHT AND INTO THE WEEKEND AS HIGH PRESSURE BUILD OVER THE EAST COAST. THE CHANCE FOR SHOWERS INCREASES ON MONDAY AS THE NEXT COLD FRONT ENTERS THE REGION. SEASONABLE TEMPERATURES EXPECTED FRIDAY...THEN MODERATE ABOVE NORMAL OVER THE WEEKEND. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... THIS AFTERNOON AND EVENING...ANTICIPATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION. THE GREATEST CONCENTRATION WILL BE ALONG AND WEST OF A LINE FROM KUKF-KPSK- KLWB. MAINLY VFR CONDITIONS ARE EXPECTED OUTSIDE OF THE HEAVIER SHRA OR TSRA. LOCALIZED IFR/MVFR CONDITIONS WILL EXIST UNDER THE HEAVIER CELLS. TONIGHT...THE INFLUX OF LOW LEVEL MOISTURE WILL CONTINUE WITH MOISTURE UNDER THE NOCTURNAL INVERSION DEVELOPING INTO AN IFR/MVFR STRATUS LAYER AND FOG. THE PRECIPITATION THIS AFTERNOON SHOULD DISSIPATE WITH SUNSET. ON TUESDAY...LOOK FOR CONDITIONS TO IMPROVE TO MVFR FOR CIGS AND VFR FOR VSBYS OVER MOST OF THE AREA BY 15Z. SOME ISOLATED TO SCATTERED SHRA OR TSRA WILL DEVELOP BY 18Z...BUT CONFIDENCE ON EXACT LOCATION IS NOT HIGH ENOUGH TO INCLUDE THEM IN ANY TAF SITE AT THIS TIME. EXPECT AREAS OF IFR/MVFR CIGS/VSBYS TO REUTURN TUESDAY NIGHT...BUT WITH SCATTERED SHRA/TSRA CONTINUING THROUGH THE NIGHT AS A SURFACE COLD FRONT DRAWS CLOSER. CIGS/VSBYS IMPROVE TO VFR ON WEDNESDAY OUTSIDE OF THE SCATTERED SHRA/TSRA. WEDNESDAY NIGHT INTO THURSDAY THE SURFACE COLD FRONT WILL CROSS THE AREA WITH A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS. LOW LEVEL JET IS PROGGED TO INCREASE TO 50 TO 60 KTS AT 850 MB JUST IN ADVANCE OF THE FRONT. WHILE SURFACE HIGH PRESSURE BUILD INTO THE AREA THURSDAY NIGHT INTO FRIDAY...THE PARENT UPPER TROUGH WILL STILL BE CROSSING OUR REGION. ANTICIAPTE VFR CONDITIONS WITH ISOLATED TO SCATTERED STEEP LAPSE RATE SHOWERS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...DS SHORT TERM...RCS LONG TERM...RCS AVIATION...DS
Hazardous weather outlook, Apr 25, 4:57 AM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 457 AM EDT MON APR 25 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-261000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 457 AM EDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY AFTERNOON AS WELL AS WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 25, 3:21 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 321 PM EDT MON APR 25 2011 VAZ016-017-252000- CARROLL VA-FLOYD VA- 321 PM EDT MON APR 25 2011 ...A STRONG THUNDERSTORM WILL AFFECT CARROLL AND FLOYD COUNTIES... AT 316 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF FANCY GAP...MOVING NORTHEAST AT 20 MPH. WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR FANCY GAP AROUND 330 PM...HILLSVILLE AROUND 340 PM...GLADESBORO AROUND 345 PM AND DUGSPUR AROUND 400 PM. LAT...LON 3691 8062 3678 8041 3660 8082 3665 8088
Special weather statement, Apr 25, 3:24 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
324 PM EDT MON APR 25 2011
VAZ007-010-WVZ042-252015-
BLAND VA-MERCER WV-TAZEWELL VA-
324 PM EDT MON APR 25 2011
...A STRONG THUNDERSTORM WILL AFFECT BLAND...MERCER AND TAZEWELL
COUNTIES...
AT 321 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF BURKES GARDEN...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR BOISSEVAIN...AND BLUEFIELD AROUND 335 PM...
POCAHONTAS...AND CLEAR FORK AROUND 340 PM...PINNACLE ROCK STATE
PARK...BRAMWELL...COALDALE...AND BLUEFIELD AROUND 345 PM...MONTCALM
AND AND SANDLICK AROUND 350 PM.
LAT...LON 3726 8149 3728 8141 3731 8140 3733 8138
3741 8133 3742 8129 3746 8131 3747 8128
3751 8126 3752 8121 3735 8094 3705 8136
3714 8155Local storm report, Apr 25, 3:27 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL RICHLANDS 37.10N 81.80W
04/25/2011 E0.75 INCH TAZEWELL VA TRAINED SPOTTER
&&
KMLocal storm report, Apr 25, 3:43 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL CEDAR BLUFF 37.09N 81.76W
04/25/2011 E0.25 INCH TAZEWELL VA TRAINED SPOTTER
&&
PWSpecial weather statement, Apr 25, 3:51 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT MON APR 25 2011
NCZ001-VAZ007-009-015-252030-
ASHE NC-GRAYSON VA-SMYTH VA-TAZEWELL VA-
351 PM EDT MON APR 25 2011
...A STRONG THUNDERSTORM WILL AFFECT ASHE...GRAYSON...SMYTH AND
TAZEWELL COUNTIES...
AT 349 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF CHILHOWIE...MOVING NORTH AT 30 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR MARION AROUND 405 PM...HUNGRY MOTHER STATE
PARK AROUND 410 PM...NEBO AROUND 420 PM...ASBERRYS AROUND 425 PM AND
TAZEWELL AROUND 430 PM.
LAT...LON 3715 8156 3706 8140 3704 8145 3703 8146
3697 8140 3652 8160 3657 8170 3662 8165
3663 8161 3665 8164 3681 8172Special weather statement, Apr 25, 3:54 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
354 PM EDT MON APR 25 2011
WVZ042-043-252045-
MERCER WV-SUMMERS WV-
354 PM EDT MON APR 25 2011
...A STRONG THUNDERSTORM WILL AFFECT MERCER AND SUMMERS COUNTIES...
AT 349 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF PIPESTEM...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR BLUESTONE DAM AROUND 400 PM...BALLENGEE
AROUND 405 PM...TALCOTT AROUND 410 PM...HIX AROUND 415 PM AND GLENRAY
AROUND 425 PM.
LAT...LON 3775 8066 3771 8066 3736 8094 3751 8119
3760 8113 3761 8108 3764 8107 3768 8100
3772 8098 3772 8095 3770 8090 3774 8093
3778 8090 3782 8094 3786 8086The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 12:58 PM EDT | Special Weather Statement | RNK | Grayson, Wythe | 62 min |
| Apr 25, 1:24 PM EDT | Special Weather Statement | RNK | Smyth | 66 min |
| Apr 25, 2:15 PM EDT | Special Weather Statement | RNK | Wythe | 45 min |
| Apr 25, 2:30 PM EDT | Special Weather Statement | RNK | Smyth | 45 min |
| Apr 25, 3:08 PM EDT | Special Weather Statement | RNK | Tazewell | 37 min |
| Apr 25, 3:13 PM EDT | Severe Thunderstorm Warning | RNK | Smyth, Tazewell | 32 min |
| Apr 25, 3:21 PM EDT | Special Weather Statement | RNK | Carroll | 39 min |
| Apr 25, 3:51 PM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 39 min |
| Apr 25, 4:44 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Wythe | 61 min |
| Apr 25, 5:17 PM EDT | Tornado Warning | RNK | Wythe | 14 min |
| Apr 25, 5:47 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Pulaski, Wythe | 11 min |
| Apr 25, 6:06 PM EDT | Special Weather Statement | RNK | Bath | 24 min |
| Apr 25, 6:55 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Tazewell | 30 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.